Alert archive / Michigan / Special Marine Warnings in 2002

Special Marine Warning 21, NWS Gaylord, MI

April 18, 2002

NWS Gaylord, MI issued this special marine warning at Apr 18, 2002, 11:34 PM EDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2002, 11:34 PM EDT (03:34 UTC)
Expired
Apr 19, 2002, 12:15 AM EDT
In force
41 min
Issued by
NWS Gaylord, MI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Apr 18, 10:35 PM EDT, 59 minutes earlier.

Area forecast discussion, Apr 18, 10:35 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EDT THU APR 18 2002

THE LATEST APX 88D SHOWS AN AREA OF CONVECTION MOVING OVER NORTHEAST
LOWER MICHIGAN...WITH REGIONAL RADAR SHOWING A SECOND BAND OF CONVECTION
MOVING OVER EASTERN WISCONSIN AND LAKE MICHIGAN.

THE LATEST SURFACE CHART SHOWS A COLD FRONT LOCATED OVER EASTERN
WISCONSIN...WITH THE LATEST MODEL DATA SHOWING THIS MOVING EAST AND
EXITING INTO LAKE HURON BETWEEN 08Z AND 10Z.

THE CURRENT FORECAST IS IN LINE...WILL UPDATE AS CONVECTION TRENDS
OR HEADLINES CHANGES.

.APX...NONE.

SWR

In the hours before

Special weather statement, Apr 18, 7:45 PM EDT, 3 hours 49 minutes before
MIZ016>036-041-042-190500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
745 PM EDT THU APR 18 2002

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PORTIONS OF NORTHERN MICHIGAN...EFFECTIVE UNTIL 100 AM EDT
FRIDAY MORNING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES

IN NORTHEAST LOWER MICHIGAN
     CHEBOYGAN...PRESQUE ISLE...MONTMORENCY...ALCONA...OSCODA...
     IOSCO...ROSCOMMON...OGEMAW...ARENAC...GLADWIN AND ALPENA

IN NORTHWEST LOWER MICHIGAN
     ANTRIM...OTSEGO...GRAND TRAVERSE...KALKASKA...CRAWFORD...
     BENZIE...MANISTEE...WEXFORD...MISSAUKEE...CHARLEVOIX...EMMET AND
     LEELANAU

THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.

REMEMBER...SEVERE THUNDERSTORMS ARE CAPABLE OF WIND GUSTS OF AT LEAST
60 MPH ALONG WITH DIME SIZED HAIL. IF YOU LIVE IN OR NEAR THE WATCH
AREA...YOU SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION OR
RADIO STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Apr 18, 9:24 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
924 PM EDT THU APR 18 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

820 PM    SUTTONS BAY               MI   60 MPH TSTM WIND GUST
04/18/02   LEELANAU

821 PM    ALONG M-37                MI   WIND DAMAGE
04/18/02   WEXFORD                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN

825 PM    3 E TRAVERSE CITY         MI   60 MPH TSTM WIND GUST
04/18/02   GRAND TRAVERSE                 TRAINED SPOTTER REPORTED
                                          LARGE TREE LIMBS DOWN

840 PM    KEWADIN                   MI   65 MPH TSTM WIND GUST
04/18/02   ANTRIM

850 PM    CADILLAC                  MI   WIND DAMAGE
04/18/02   WEXFORD                        TRAINED SPOTTER REPORTED
                                          POWER POLE SNAPPED IN
                                          HALF

850 PM    SHERMAN                   MI   WIND DAMAGE
04/18/02   WEXFORD                        TRAINED SPOTTER REPORTED
                                          NUMEROUS TREES DOWN

JSL
Local storm report, Apr 18, 9:41 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
941 PM EDT THU APR 18 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

935 PM    3 SE HOUGHTON LAKE        MI   WIND DAMAGE
04/18/02   ROSCOMMON                      SCATTERED 12 INCH DIAMETER
                                          TREES DOWN POWER
                                          LINES DOWN

JSL
Local storm report, Apr 18, 10:18 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
941 PM EDT THU APR 18 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

935 PM    3 SE HOUGHTON LAKE        MI   WIND DAMAGE
04/18/02   ROSCOMMON                      SCATTERED 12 INCH DIAMETER
                                          TREES DOWN POWER
                                          LINES DOWN

JSL
Special weather statement, Apr 18, 10:50 PM EDT, 44 minutes before
MIZ008-015>036-041-042-190000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1050 PM EDT THU APR 18 2002

...SEVERE WEATHER TO IMPACT NORTHERN MICHIGAN THROUGH EARLY TONIGHT...

* THREAT AREA...EASTERN UPPER AND ALL OF NORTHERN LOWER MICHIGAN.

* DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

* HAZARDOUS WEATHER THREAT...THREE-QUARTER INCH HAIL...80 MPH WINDS
  AND POSSIBLE TORNADOES.

* TIME OF HAZARDOUS WEATHER THREAT...THIS MORNING THROUGH EARLY TONIGHT.

* FOR INFORMATION REGARDING ONGOING...POSSIBLY HAZARDOUS...WEATHER
  CONDITIONS PLEASE REFER TO WWW.CRH.NOAA.GOV/APX/ (ALL LOWER CASE).

IF LATER INFORMATION FURTHER SUPPORTS THIS HAZARDOUS WEATHER
THREAT...APPROPRIATE WATCHES AND/OR WARNINGS WILL BE ISSUED. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
WEATHER INFORMATION.

SULLIVAN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:08 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Leelanau, Wexford37 min
Apr 18, 8:36 PM EDTSevere Thunderstorm WarningAPXAntrim, Kalkaska39 min
Apr 18, 8:44 PM EDTSevere Thunderstorm WarningAPXWexford31 min
Apr 18, 9:14 PM EDTSevere Thunderstorm WarningAPXMissaukee, Roscommon61 min
Apr 18, 9:23 PM EDTSevere Thunderstorm WarningAPXCrawford22 min
Apr 18, 9:55 PM EDTSpecial Marine WarningAPX50 min
Apr 18, 9:58 PM EDTSevere Thunderstorm WarningAPXOscoda32 min
Apr 18, 10:19 PM EDTSevere Thunderstorm WarningAPXAlcona41 min
Apr 18, 10:27 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon48 min
Apr 18, 10:45 PM EDTSpecial Marine WarningAPX60 min
Apr 18, 10:49 PM EDTSpecial Marine WarningAPX41 min
Apr 18, 10:49 PM EDTSpecial Marine WarningAPX41 min
Apr 18, 10:49 PM EDTSpecial Marine WarningAPX41 min
Apr 18, 10:58 PM EDTSevere Thunderstorm WarningAPXOgemaw32 min
Apr 18, 11:22 PM EDTSpecial Marine WarningAPX83 min
Apr 18, 11:22 PM EDTSpecial Marine WarningAPX83 min
Apr 18, 11:34 PM EDTSpecial Marine WarningAPX41 min
Apr 18, 11:34 PM EDTSpecial Marine WarningAPX41 min
Apr 18, 11:58 PM EDTSpecial Marine WarningAPX32 min
Apr 18, 11:58 PM EDTSpecial Marine WarningAPX32 min
Apr 19, 12:30 AM EDTSpecial Marine WarningAPX2 hr
Apr 19, 12:30 AM EDTSpecial Marine WarningAPX2 hr
Apr 19, 12:30 AM EDTSpecial Marine WarningAPX2 hr

Nearby

Special Marine Warnings in Michigan, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.